Several people have been affected by the fentanyl patch called the Duragesic Patch Recall. Janice DiCosolo died after using a defective Duragesic patch. The drug is an adhesive pain patch containing fentanyl gel. The drug may have been contaminated during manufacturing and could leak lethal amounts of fentanyl into the user’s bloodstream. This lawsuit seeks to recover monetary damages related to DiCosolo’s death.
Duragesic patch defect led to fentanyl leakage
A defect in the Duragesic patch was blamed for the fentanyl leakage. The patches released 25 micrograms of the drug within an hour of use. The patches’ expiration dates were before December 2009, when the defect was discovered. The fentanyl leakage caused an overdose. The patch’s failure to seal properly led to fentanyl leakage and, in some cases, treatment failure.
The FDA is now investigating the deaths caused by the fentanyl patch that was manufactured by Alza Corporation and Johnson & Johnson subsidiary Janssen Pharmaceuticals. The drug was found to cause hundreds of deaths. The defect in the Duragesic patch is due to the rate-control membrane failing to perform its function. The company continues to manufacture the product despite knowing that it had a manufacturing defect.
The adhesive pain patch contains fentanyl gel
The Duragesic Adhesive pain patch is a synthetic opioid analgesic that is absorbed through the skin and circulates throughout the body. The medication is designed to be absorbed through the skin and can provide pain relief for up to 72 hours. It is made up of four layers including a polyester film, ethylene-vinyl acetate copolymer membrane, and silicone adhesive.
Accidental exposure to medication is a leading cause of poisoning in children. Many young children have died after being exposed to fentanyl patches. The FDA urges parents and caregivers to take certain precautions. Below are the most important things to consider about fentanyl patches. These patches can be dangerous to your health, so read the labels carefully. Do not allow children to apply them to their skin.
Leaks before application
There have been several reports of leakage of the Duragesic Patch before application. This drug has some adhesion problems and needs to be covered with a transparent adhesive film dressing. The drug level can increase during a patient’s treatment and in some cases, it can cause an increased fever. This medication should be taken with caution, and patients should discuss any concerns with a clinical pharmacist.
The Duragesic Patch is intended to deliver a controlled amount of fentanyl through the skin. If the patch is defective, the patient will receive too much fentanyl and could suffer from life-threatening complications such as hypoventilation and cardiac arrest. Patients should not use skin care products in the area where the patch is to be applied. If you suspect that you are applying a defective patch, avoid applying it to your skin and follow these tips.
The Side Effects of Duragesic Patch can be severe if you do not replace it regularly. It is recommended that you read the instructions for use before using this product. Do not apply the patch to the skin if you forgot to replace it. Do not wear more than one patch at a time. Do not share Duragesic Patch with other people. Your doctor may want you to consult a physician if you have side effects.
Another side effect of Duragesic Patch is drowsiness. Some patients may experience dizziness and faintness. This is increased by alcohol, fever, or hot weather. People using Duragesic Patch should avoid direct contact with heat as it may release more of the medicine. This medicine can cause headaches, nausea, and constipation. It can also affect the appetite. Those who have a history of depression or substance addiction should avoid using it.
In 2004, two Johnson & Johnson subsidiaries recalled Duragesic patches for their potential to leach fentanyl gel. The patch’s fold-over defect caused fentanyl to leak into the patient’s bloodstream. Other lots had similar leak problems. Ultimately, Janssen Pharmaceutica, ALZA Corporation, and Janice DiCosolo’s family received $16.6 million in compensation from the recall.
The pain patch contained an opioid called fentanyl, which is more than 80 times stronger than morphine. It was released onto the market in 1994 by Johnson & Johnson subsidiary Janssen Pharmaceutica, Inc., and Alza Corp., but the drug’s toxic effects led to five recalls and several deaths. The FDA recalled the patches five times after it was discovered that they contained fentanyl. Fentanyl can cause respiratory failure and death if ingested in large doses.